Abstract and Applied Analysis
Volume 2003 (2003), Issue 3, Pages 183-192

The fixed-point property in Banach spaces containing a copy of c0

Maria A. Japón Pineda

Departamento de Análisis Matemático, Universidad de Sevilla, Sevilla 1080, Spain

Received 6 July 2001

Copyright © 2003 Maria A. Japón Pineda. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We prove that every Banach space containing an isomorphic copy of c0 fails to have the fixed-point property for asymptotically nonexpansive mappings with respect to some locally convex topology which is coarser than the weak topology. If the copy of c0 is asymptotically isometric, this result can be improved, because we can prove the failure of the fixed-point property for nonexpansive mappings.